Alert archive / Wyoming / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 9, NWS Cheyenne, WY

May 21, 2010Goshen County, Niobrara County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 21, 2010, 4:42 PM MDT for Goshen County, Niobrara County, Platte County, Wyoming. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2010, 4:42 PM MDT (22:42 UTC)
Expired
May 21, 2010, 5:11 PM MDT
In force
29 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Goshen County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 138 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 4:51 PM MDTHAIL 0.88Ese I-25 Exit 92, WY
May 21, 4:59 PM MDTTORNADO1 Ne I-25 Exit 92, WYMULTIPLE REPORTS OF ROPE TORNADO ON THE GROUND FOR TWO MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:26 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2010-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2010-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WUUS55 KCYS 212242
SVRCYS
WYC015-027-031-212345-
/O.NEW.KCYS.SV.W.0009.100521T2242Z-100521T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT FRI MAY 21 2010

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GOSHEN COUNTY IN SOUTHEAST WYOMING...
  SOUTHWESTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
  NORTHERN PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 545 PM MDT

* AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES NORTHWEST OF WHEATLAND...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GUERNSEY AROUND 515 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE I-25
EXIT 92...I-25 EXIT 100 AND HARTVILLE.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 85 AND
107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4273 10470 4219 10436 4208 10527 4224 10528
TIME...MOT...LOC 2242Z 244DEG 33KT 4221 10516
WIND...HAIL 60MPH 1.00IN

$$

RUBIN
4 follow-up statements
192 
WWUS55 KCYS 212255
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
455 PM MDT FRI MAY 21 2010

WYC015-027-031-212345-
/O.CON.KCYS.SV.W.0009.000000T0000Z-100521T2345Z/
NIOBRARA WY-GOSHEN WY-PLATTE WY-
455 PM MDT FRI MAY 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PLATTE...NORTHWESTERN GOSHEN AND SOUTHWESTERN NIOBRARA COUNTIES UNTIL
545 PM MDT...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14 MILES
NORTHWEST OF WHEATLAND...MOVING NORTHEAST AT 30 MPH.

IN ADDITION...AT 451 PM NICKEL SIZED HAIL WAS REPORTED S MILES EAST 
SOUTHEAST OF DWYER WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GUERNSEY AROUND 530 PM MDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE I-25 EXIT
92 AND HARTVILLE.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 85 AND
107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4210 10516 4230 10520 4273 10470 4219 10436
TIME...MOT...LOC 2254Z 245DEG 27KT 4221 10512
WIND...HAIL 60MPH 1.00IN

$$
CLAYCOMB
333 
WWUS55 KCYS 212257 CCA
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT FRI MAY 21 2010

WYC015-027-031-212345-
/O.CON.KCYS.SV.W.0009.000000T0000Z-100521T2345Z/
NIOBRARA WY-GOSHEN WY-PLATTE WY-
457 PM MDT FRI MAY 21 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PLATTE...NORTHWESTERN GOSHEN AND SOUTHWESTERN NIOBRARA COUNTIES UNTIL
545 PM MDT...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14 MILES
NORTHWEST OF WHEATLAND...MOVING NORTHEAST AT 30 MPH.

IN ADDITION...AT 451 PM NICKEL SIZED HAIL WAS REPORTED 2 MILES EAST 
SOUTHEAST OF DWYER WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GUERNSEY AROUND 530 PM MDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE I-25 EXIT
92 AND HARTVILLE.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 85 AND
107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4210 10516 4230 10520 4273 10470 4219 10436
TIME...MOT...LOC 2254Z 245DEG 27KT 4221 10512
WIND...HAIL 60MPH 1.00IN

$$
CLAYCOMB
747 
WWUS55 KCYS 212310
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT FRI MAY 21 2010

WYC015-027-031-212320-
/O.CAN.KCYS.SV.W.0009.000000T0000Z-100521T2345Z/
NIOBRARA WY-GOSHEN WY-PLATTE WY-
510 PM MDT FRI MAY 21 2010

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 85 AND
107.

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PLATTE...NORTHWESTERN
GOSHEN AND SOUTHWESTERN NIOBRARA COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM WARNING THAT PROMPTED THE WARNING HAS BEEN
UPGRADED TO A TORNADO WARNING.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM THIS EVENING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4210 10516 4230 10520 4273 10470 4219 10436
TIME...MOT...LOC 2310Z 245DEG 27KT 4226 10497

$$

CLAYCOMB
936 
WWUS55 KCYS 212311 CCA
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
511 PM MDT FRI MAY 21 2010

WYC015-027-031-212320-
/O.CAN.KCYS.SV.W.0009.000000T0000Z-100521T2345Z/
NIOBRARA WY-GOSHEN WY-PLATTE WY-
511 PM MDT FRI MAY 21 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PLATTE...NORTHWESTERN
GOSHEN AND SOUTHWESTERN NIOBRARA COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM WARNING THAT PROMPTED THE WARNING HAS BEEN
UPGRADED TO A TORNADO WARNING.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM THIS EVENING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4210 10516 4230 10520 4273 10470 4219 10436
TIME...MOT...LOC 2310Z 245DEG 27KT 4226 10497

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:35 PM MDT, 3 hours 7 minutes earlier.

Area forecast discussion, May 21, 1:35 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
135 PM MDT FRI MAY 21 2010

.SHORT TERM...FRIDAY NIGHT THROUGH SUNDAY...
ACTIVE PERIOD STILL EXPECTED TO DEVELOP ACROSS THE EASTERN PORTION
OF THE FORECAST AREA THIS AFTERNOON AND INTO THE EVENING. CRITICAL
TO THE EVOLUTION OF SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE
THE WESTWARD EXTENT OF THE HIGHEST DEW POINTS...IN THE LOWER 50
DEGREE RANGE. CURRENTLY THESE VALUES ARE ADVECTING WEST INTO
SOUTHEAST WYOMING FROM NORTHERN COLORADO AND THE WESTERN NEBRASKA
PANHANDLE. SPC INCREASED THE SLIGHT RISK AREA TO INCLUDE THE
ENTIRE FORECAST AREA THIS MORNING DUE TO THE CONTINUED INCREASE IN
SHEAR AND EXPECTED DEVELOPMENT OF STRONG THUNDERSTORMS. BELIEVE
WITH THIS FORECAST ISSUANCE THAT STORMS WILL INITIATE OVER THE
HIGHER TERRAIN AND ALONG THE GRADIENT IN MOISTURE THAT IS
ADVECTING WESTWARD. THINK THIS WILL BE THE CASE DUE TO THE
GRADIENT FROM CLOUD COVER WHERE THE DEW POINTS ARE GREATEST AND
THE INCREASED INSOLATION ACROSS AREAS JUST WEST OF THIS MOISTURE
GRADIENT THAT SHOULD BE ABLE TO REACH THE CONVECTIVE TEMPERATURE
BY AROUND 3 PM MDT THIS AFTERNOON. THE STORMS WILL THEN MOVE INTO THE
REGION OF CAPPED INSTABILITY...ERODE THE CAP...AND FEED OFF THE
DEW POINTS IN THE 50S. STORM RELATIVE HELICITY VALUES CONTINUE TO
BE GREATEST ACROSS CENTRAL AND WESTERN PORTIONS OF THE AREA...BUT
SHOULD INCREASE TO GREATER THAN 100 M2/S2 EAST OF THE LARAMIE
RANGE DURING THE LATE AFTERNOON AND EARLY EVENING. THIS WILL LEAD
TO INCREASED POTENTIAL FOR ROTATING SUPERCELLS AND THE POTENTIAL
FOR ISOLATED TORNADO DEVELOPMENT IN ADDITION TO LARGE HAIL AND
STRONG WINDS.

FOR TONIGHT...SHOWERS AND THUNDERSTORMS WILL EXIT TO THE EAST
ACROSS THE NEBRASKA PANHANDLE...AND ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP CLOSER TO ENERGY IN THE MID-
LEVELS...AROUND 700 MB...THAT WILL BE MOVING OVER WESTERN WYOMING
INTO EAST CENTRAL WYOMING. DRIER AIR TO THE EAST OF THOSE
DISTURBANCES WILL MOVE NORTHEAST ACROSS MOST OF SOUTHEAST WYOMING
INCLUDING THE CHEYENNE AREA WITH NO ADDITIONAL CONVECTION EXPECTED
OVERNIGHT.

SATURDAY...THE SURFACE LOW THAT WILL CONTINUE TO DEVELOP OVER THE
AREA WILL CREATE A STRONG PRESSURE GRADIENT AND WINDY CONDITIONS
ACROSS THE WESTERN PORTION OF THE AREA SATURDAY. THIS WILL ALSO
ACT TO CREATE SOUTHWEST FLOW IN THE LEE OF THE MOUNTAINS AND
TEMPERATURES WILL BE QUITE A BIT WARMER THAN NORMAL. THE SURFACE
LOW WILL PUSH EAST INTO NEBRASKA DURING THE EVENING HOURS SATURDAY
WITH A WEAK COLD FRONT. THE GFS AND WRF-NMM ARE INDICATING
SHOWERS/THUNDERSTORMS MAY DEVELOP ALONG THE FRONTAL BOUNDARY FOR A
BRIEF TIME...SO HAVE ADDED THAT TO THE AFTERNOON FORECAST AND THEN
ADVECTED THE PRECIPITATION CHANCES EAST DURING THE EVENING. WILL
NOT ADD SEVERE MENTION TO THE GRIDS WITH THIS ISSUANCE...BUT 0-6KM
BULK SHEAR...CAPE AND LIFTED INDICES IN THE WRF-NMM STILL SUPPORT
THE POSSIBILITY FOR SOME LARGE HAIL AND DAMAGING WINDS FROM GOSHEN
COUNTY EAST TO DAWES AND BOX BUTTE COUNTIES.

SATURDAY NIGHT AND SUNDAY...SOUTHWEST FLOW ALOFT WILL CONTINUE
WITH SHOWERS AND THUNDERSTORMS MOVING NORTHEAST OF THE AREA LATE
SATURDAY NIGHT. SUNDAY WILL BE DRY AS ANOTHER SURFACE LOW FORMS
OVER THE FOUR CORNERS REGION ASSOCIATED WITH THE NEXT AREA OF
VORTICITY MOVING THROUGH THE LONG-WAVE TROUGH OVER THE WEST COAST.
TEMPERATURES SUNDAY WILL BE COOLER...NEAR NORMAL...FOLLOWING THE
PASSAGE OF THE WEAK FRONT LATE SATURDAY.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. NAM...GFS AND ECMWF IN
DECENT AGREEMENT AT 500 MB...THUS MODERATE TO HIGH CONFIDENCE IN
THEIR SOLUTIONS.

SUNDAY NIGHT...SCATTERED EVENING THUNDERSTORMS AND LATE NIGHT
SHOWERS ACROSS OUR NORTHERN AND CENTRAL COUNTIES ALONG AND NORTH OF
THE DEVELOPING BOUNDARY.

MONDAY...IMPRESSIVE NEGATIVELY TILTED SHORTWAVE TROUGH MOVES
NORTHEAST ACROSS WYOMING SENDING THE COLD FRONT ACROSS ALL BUT OUR
WESTERN NEBRASKA COUNTIES BY LATE AFTERNOON. WILL SEE ISOLATED TO
SCATTERED AFTERNOON THUNDERSTORMS NORTH OF A LARAMIE TO SCOTTSBLUFF
LINE WITH GREATEST COVERAGE ACROSS OUR NORTHERN COUNTIES OF CONVERSE
AND NIOBRARA CLOSER TO DEEPER MOISTURE AND LIFT.

TUESDAY...LESS AFTERNOON AND EVENING THUNDERSTORM COVERAGE AS LOW
AND MID LEVEL MOISTURE DECREASES FROM MONDAY AND LESS MESOSCALE AND
SYNOPTIC LIFT WITH SOUTHWEST FLOW ALOFT.

WEDNESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS OUR
NORTHERN AND CENTRAL COUNTIES WITH SOUTHWEST FLOW ALOFT AND LOW
LEVEL SOUTHEAST UPSLOPE MECHANICAL LIFT TO THE LARAMIE RANGE.

THURSDAY...DECENT WARMING TREND WITH INCREASING HEIGHTS ALOFT AND
THICKNESSES AS 500 MB HEIGHTS RISE ABOVE 5850 METERS AND 1000-500 MB
THICKNESSES NEAR 5790 METERS. CORRESPONDING DECREASE IN AFTERNOON
AND EVENING THUNDERSTORM CHANCES DUE TO WARMING TEMPERATURES ALOFT
ACTING TO CAP AND CONVECTIVELY INHIBIT THUNDERSTORM INITIATION.

FRIDAY...5850 METER 500 MB RIDGE DOMINATES ACROSS THE CENTRAL PLAINS
STATES AND THE WESTERN HIGH PLAINS...THUS THIS DAY LOOKS DRY WITH
WARM TEMPERATURES ALOFT INHIBITING THUNDERSTORM INITIATION.

&&

.AVIATION...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
TODAY...MOST NUMEROUS EAST OF INTERSTATE 25...PRODUCING MVFR AND
EXTREME TURBULENCE. SOME STORMS...ESPECIALLY EAST OF INTERSTATE
25...THIS AFTERNOON AND EVENING...MAY PRODUCE DAMAGING WINDS AND
LARGE HAIL. AREAS OF FOG LATE TONIGHT PRODUCING IFR NORTH OF A
DOUGLAS TO KIMBALL LINE. STRONG COLD FRONT MOVES EAST TO FAR
EASTERN WYOMING BY LATE AFTERNOON SATURDAY WITH ISOLATED TO
SCATTERED THUNDERSTORMS IN THE AFTERNOON PRODUCING MVFR AND
TURBULENCE. COLD FRONT MOVES EAST ACROSS ALL COUNTIES AND
TERMINALS SATURDAY NIGHT WITH VFR.

&&

.FIRE WEATHER...
SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE WILL BE POSSIBLE
LATE THIS AFTERNOON AND TONIGHT. TOMORROW WILL BRING WINDY
CONDITIONS ACROSS THE WESTERN HALF OF THE AREA...AND A SLIGHT
CHANCE FOR A WEAK THUNDERSTORM ACROSS THE EASTERN HALF OF THE
AREA. MUCH WARMER TEMPERATURES WILL ALSO BE OBSERVED SATURDAY.
LOWEST MINIMUM RELATIVE HUMIDITIES WILL BE EAST OF THE LARAMIE
RANGE WITH VALUES IN THE 15 TO 25 PERCENT RANGE. A WEAK COLD
FRONT WILL PASS THROUGH THE AREA LATE SATURDAY AND THIS WILL LEAD
TO COOLER AND NEAR NORMAL TEMPERATURES SUNDAY.

&&

.HYDROLOGY...
AN AREAL FLOOD WARNING REMAINS IN EFFECT FOR BAGGS...DIXON AND
AREAS ALONG THE SAVERY CREEK. INCREASED RUNOFF FROM SNOW MELT IS
EXPECTED TO BRING ANOTHER PEAK FLOW THROUGH THESE AREAS DURING THE
LATE AFTERNOON HOURS TODAY. THIS AREAL FLOOD WARNING IS IN EFFECT
THROUGH 600 PM MDT THIS EVENING. OTHER AREA RIVERS HAVE REMAINED
BELOW ACTION STAGE AND ARE EXPECTED TO REMAIN BELOW ACTION STAGE
THROUGH THE WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...AREAL FLOOD WARNING REMAINS IN EFFECT THROUGH 6 PM MDT FOR
PORTIONS OF SOUTHWEST CARBON COUNTY.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...CARPENTER
LONG TERM/AVIATION...RUBIN
Hazardous weather outlook, May 21, 2:38 PM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MDT FRI MAY 21 2010

NEZ002-003-019>021-054-055-095-096-WYZ101>119-221715-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
238 PM MDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH 1000 PM MDT FOR CONVERSE...
NIOBRARA...PLATTE...GOSHEN AND LARAMIE COUNTIES OF WYOMING AND FOR
ALL OF THE WESTERN NEBRASKA PANHANDLE.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND CONTINUE THIS EVENING. SOME OF THESE THUNDERSTORMS
WILL LIKELY BECOME SEVERE BY LATE AFTERNOON AND THIS EVENING WITH
LARGE HAIL AND DAMAGING WINDS POSSIBLE ALONG AND NEAR THE TORNADO
WATCH AREA.

EVEN AN ISOLATED TORNADO WILL BE POSSIBLE THIS AFTERNOON OR EARLY
THIS EVENING EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING AND
ACROSS THE WESTERN NEBRASKA PANHANDLE WITH THE ENVIRONMENT FAVORABLE
FOR SUPERCELL DEVELOPMENT. HEAVY RAINFALL FROM THESE THUNDERSTORMS
MAY ALSO PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY WHERE THE
GROUND IS ALREADY SATURATED FROM HEAVY RAINFALL EARLIER THIS WEEK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF DISTURBANCES WILL BRING ISOLATED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS TO THE REGION MAINLY SATURDAY
THROUGH MONDAY. ADDITIONALLY...WARMER TEMPERATURES WILL CAUSE AN
INCREASE IN SNOW MELT AND WHEN COMBINED WITH LOCALLY HEAVY RAIN
SHOWERS...MAY RESULT IN INCREASED RIVER AND STREAM LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
EAST OF THE LARAMIE RANGE AND ACROSS THE WESTERN NEBRASKA
PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, May 21, 3:11 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT FRI MAY 21 2010

WYZ101-103-212215-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
311 PM MDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 415
PM MDT...

AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEER CREEK...OR 21 MILES WEST OF DOUGLAS...
MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RED ROCK SPRING AROUND 330 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 151 AND
167.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

RUBIN
Special weather statement, May 21, 3:53 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
353 PM MDT FRI MAY 21 2010

WYZ101-212300-
CONVERSE COUNTY LOWER ELEVATIONS WY-
353 PM MDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE COUNTY UNTIL 500
PM MDT...

AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF RED ROCK SPRING...OR 11
MILES NORTH OF DOUGLAS...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
MIDDLE CREEK RESERVOIR AROUND 435 PM MDT.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

RUBIN
Special weather statement, May 21, 4:14 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MDT FRI MAY 21 2010

WYZ101-102-212315-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
414 PM MDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND NORTHWESTERN
NIOBRARA COUNTIES UNTIL 515 PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF MANNING RANCH...OR 23 MILES
NORTHEAST OF DOUGLAS...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
COW CREEK AROUND 500 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A TORNADO WATCH IS IN EFFECT FOR THIS AREA UNTIL 1000 PM MDT. BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

RUBIN
Special weather statement, May 21, 4:35 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT FRI MAY 21 2010

WYZ103-106-107-212330-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-NORTH LARAMIE RANGE WY-
435 PM MDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN ALBANY AND
NORTHERN PLATTE COUNTIES UNTIL 530 PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTH OF ESTERBROOK...OR 19 MILES
NORTHWEST OF WHEATLAND...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
I-25 EXIT 92 AROUND 445 PM MDT.
I-25 EXIT 100 AROUND 450 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 87 AND
108.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:20 AM MDTAreal Flood WarningCYSCarbon8 hr
May 21, 4:39 PM MDTFlood WatchCYSCarbon30 hr
May 21, 5:00 PM MDTSevere Thunderstorm WarningCYSNiobrara60 min
May 21, 5:06 PM MDTTornado WarningCYSGoshen, Niobrara, Platte54 min
May 21, 5:55 PM MDTTornado WarningCYSGoshen, Niobrara, Platte65 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.